MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX50
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that suture was to be used on unknown date during unknown procedure.Prior to the procedure it was noted that one suture needle was sticking up through the package.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4).2018.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.An unopened sample of product was returned for analysis.The product is multi-strand and contains eight strands double armed per packet.During the visual inspection of the sample, the sterile barrier was compromised due to pin holes were observed on the copolymer and top of msda folder.The sample folder was opened, it was noted that the needle was orientated vertically in the package and this caused the holes on cavity.The manufacturing records were reviewed and the manufacturing / packaging criteria were prior to the release of this batch.Based on the samples condition, the assignable cause of packaging integrity, suggest an incorrect needle park resulting in pinhole on package,.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7732530
Report Number2210968-2018-74736
Device Sequence Number16485147
Product Code GAT
UDI-Device Identifier10705031049321
UDI-Public10705031049321
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberPXX50
Device Lot NumberLKZ585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/19/2018
08/09/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/07/2018
09/05/2018
Patient Sequence Number1